Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 48, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at May 7, 2016, 1:44 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2016, 1:44 PM CDT (18:44 UTC)
- Expired
- May 7, 2016, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
795 WHUS73 KMKX 071844 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 144 PM CDT SAT MAY 7 2016 ...GUSTY NORTH WINDS PERSISTING INTO THE AFTERNOON... .GUSTY NORTH WINDS IN THE WAKE OF A COLD FRONT ARE LASTING LONGER THAN ANTICIPATED FROM MILWAUKEE AND SOUTHWARD. WINDS WILL SLOWLY DIMINISH THROUGH THE LATE AFTERNOON HOURS. A FEW GUSTS OF 30 TO 35 KNOTS POSSIBLE. THE NORTH WINDS ARE RESULTING IN HIGH WAVES AND WILL GRADUALLY SUBSIDE THROUGH THE AFTERNOON. LMZ645-646-080000- /O.NEW.KMKX.SC.Y.0048.160507T1844Z-160508T0000Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 144 PM CDT SAT MAY 7 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: NORTH 15 TO 25 KNOTS VEERING NORTHEAST 10 TO 15 KNOTS BY EARLY EVENING. * WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 3 FEET LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
2 follow-up statements
700 WHUS73 KMKX 072030 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 330 PM CDT SAT MAY 7 2016 ...GUSTY NORTH WINDS DIMINISHING LATE THIS AFTERNOON... .GUSTY NORTH WINDS IN THE WAKE OF A COLD FRONT WILL SLOWLY DIMINISH THROUGH THE LATE AFTERNOON HOURS. THE NORTH WINDS ARE RESULTING IN HIGH WAVES AND THEY WILL GRADUALLY SUBSIDE THROUGH THE AFTERNOON AS WELL. LMZ645-646-080000- /O.CON.KMKX.SC.Y.0048.000000T0000Z-160508T0000Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 330 PM CDT SAT MAY 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS: NORTH 15 TO 25 KNOTS EASING TO 10 TO 20 KNOTS LATE IN THE AFTERNOON. * WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
548 WHUS73 KMKX 072354 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 654 PM CDT SAT MAY 7 2016 ...LESSENING WINDS AND WAVES THIS EVENING... .LIGHT NORTHEAST WINDS WILL BACK TO WESTERLY BY LATE EVENING AND WAVES WILL CONTINUE TO SUBSIDE THIS EVENING. THUS THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM CDT. LMZ645-646-080100- /O.EXP.KMKX.SC.Y.0048.000000T0000Z-160508T0000Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 654 PM CDT SAT MAY 7 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. LIGHT NORTHEAST WINDS WILL BACK TO WESTERLY BY LATE EVENING AND WAVES WILL CONTINUE TO SUBSIDE THIS EVENING. $$ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 7, 11:25 AM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, May 7, 11:25 AM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1125 AM CDT SAT MAY 7 2016
.UPDATE...
THE THREAT FOR SHOWERS IS SOUTH OF THE WI BORDER ALONG THE COLD
FRONT. WINDS CONTINUE TO BE GUSTY ACROSS SOUTHERN WI IN THE WAKE OF
A COLD FRONT. BESIDES THE PRESSURE GRADIENT... 3 HOURLY HEIGHT RISES
ARE ON THE ORDER OF 3 TO 4 MB. THE STRONGEST HEIGHT RISES HAVE NOW
SHIFTED TO NORTHERN IL... SO WE CAN EXPECT GRADUALLY DIMINISHING
WINDS THROUGH THE AFTERNOON.
THE CLOUDS ARE SLOWER TO CLEAR THIS MORNING... BUT THE BACK EDGE OF
THE CLOUDS ARE NOW JUST NORTH OF A MADISON TO WEST BEND LINE AND
MAKING PROGRESS TO THE SOUTH. SUNSHINE WILL ALLOW TEMPERATURES TO
RISE INTO UPPER 60S INLAND THIS AFTERNOON. THE ONGOING COLD AIR
ADVECTION WILL ACTUALLY NEUTRALIZE OVER SOUTHERN WI LATER TODAY AS
HIGH PRESSURE NOSES INTO THE AREA.
&&
.AVIATION/18Z TAFS/...
THERE ARE A FEW LINGERING CIGS BELOW 3000 FEET OVER FAR SOUTHERN WI
LATE THIS MORNING IN THE WAKE OF A COLD FRONT... BUT THESE WILL RISE
TO 3500 FEET OR HIGHER BY 18Z. CLOUDS WILL CLEAR FROM NORTH TO SOUTH
EARLY THIS AFTERNOON AS DRIER AIR WORKS INTO THE REGION.
THE GUSTY NORTH WINDS WILL BE STEADILY DIMINISHING THROUGH THE
AFTERNOON.
QUIET WEATHER WITH SCATTERED VFR LEVEL CUMULUS CLOUDS EXPECTED ON
SUNDAY. THERE WILL BE LIGHT NORTHWEST WINDS... EXCEPT FOR A LAKE
BREEZE AT MKE FOR THE AFTERNOON.
&&
.MARINE...
HAVE HAD GALE FORCE GUSTS WITH THE INITIAL SURGE BEHIND THE
FRONT...WITH THE GUSTS CONTINUING FROM MILWAUKEE SOUTH AHEAD OF A
POCKET OF 3-HOURLY SURFACE PRESSURE RISES ON THE ORDER OF 4 MB.
ISSUED A MARINE WEATHER STATEMENT TO HIGHLIGHT THE SHORTER PERIOD
OF GALE FORCE GUSTS.
MODELS SHOW THESE GUSTY WINDS DROPPING OFF THROUGH THE LATE
MORNING...FALLING BELOW SMALL CRAFT ADVISORY LEVELS BY EARLY
AFTERNOON. WILL HAVE TO KEEP AN EYE ON THE SOUTHERN ZONES TO SEE
IF AN EXTENSION IS NEEDED IF WINDS ARE SLOWER TO EASE THAN
CURRENTLY EXPECTED.
&&
.PREV DISCUSSION... /ISSUED 317 AM CDT SAT MAY 7 2016/
TODAY AND TONIGHT... FORECAST CONFIDENCE - MEDIUM TO HIGH.
INITIAL SURGE OF SHOWERS AND TSTORMS WHICH DEVELOPED UPSTREAM LATE
FRIDAY HAS FURTHER DIMINISHED AND PUSHED SOUTH OF THE AREA AT 08Z.
HOWEVER SURFACE COLD FRONT WITH POOLING 50 DEGREE DEWPOINTS JUST NOW
SAGGING SOUTH THROUGH SOUTHERN WI. MUCAPE HAS INCREASED TO 250-500
J/KG AND ISOLD T-STORMS HAVE REFIRED UPSTREAM OVER NORTHEAST IA INTO
SRN MN. LOW LEVEL FRONTOGENESIS AND CONVERGENCE CONTRIBUTING TO
UPSTREAM SHOWERS AND STORMS. HENCE WL CONTINUE ISOLD TO SCT WORDING
THRU EARLY MORNING ACROSS THE AREA. DRIER AIR AND LOW LEVEL
SYNOPTIC FORCING EXPECTED TO SLIDE SOUTH OF THE AREA BY MID-MORNING
WITH DECREASING COLUMN MOISTURE. EXPECT DRY CONDITIONS LATER THIS
MORNING TO THEN CONTINUE THRU TNGT.
SMOKE FROM CANADIAN WILDFIRES BLENDING WITH ADDITIONAL SMOKE FROM
NORTHERN MN WILDFIRE AND REACHING SURFACE OVER PARTS OF WESTERN WI.
VISIBILITY RESTRICTIONS FROM SMOKE AT KEAU TO KLSE AND WESTWARD.
INCREASING NORTH WINDS IN THE LOW LEVELS MAY CAUSE SOME OF THIS
SMOKE TO AFFECT PARTS OF SOUTH CENTRAL WI EARLY THIS MRNG BUT
THINKING MAIN CORRIDOR OF SMOKE AT SURFACE TO REMAIN TO THE WEST.
MUCH COOLER AIR WILL OVERSPREAD SOUTHERN WI TODAY. 925H TEMPS DROP
10 TO 15 DEGREES FROM YESTERDAY...INTO THE 10 TO 12C RANGE BY AFTN.
FORTUNATELY...WITH THE RETURN OF SUNSHINE...EXPECT TEMPS TO RECOVER
INTO THE MID TO UPPER 60S. HOWEVER LAKESHORE AREAS WILL QUICKLY
TUMBLE INTO THE MID 40S TO LOWER 50S EARLY THIS MRNG...AND ONLY
RECOVER A FEW DEGREES IN THE 50S.
WITH THE UPPER JET AXIS REMAINING JUST NORTHEAST OF THE
AREA...COLDEST AIR WILL REMAIN NORTHEAST OF THE AREA ALONG WITH
WEAK FORCING FROM MID-LEVEL SHORT WAVE. MAY GET BRUSHED BY SOME MID-
HIGH CLOUDS ACROSS NORTHEAST CWA TONIGHT. OTHERWISE...A COOL NIGHT
IS EXPECTED WITH TEMPS DIPPING INTO THE UPPER 30S TO LOW 40S. NO
FROST IS EXPECTED AT THIS TIME.
SUNDAY - CONFIDENCE...MEDIUM
STRONG MID LEVEL NW FLOW WITH ELONGATED/SHEARED VORTICITY AXIS TO
OUR EAST WILL CONTINUE TO PULL AWAY RESULTING IN ANTICYCLONIC FLOW
AND AND DAVA. LLVL RH PROGS REMAIN DRY WITH 925 TEMPS IN THE 11C
TO 14C RANGE. EXPECTING A GOOD DEAL OF SUNSHINE WITH TEMPS TURNING
COOLER NEAR THE LAKE AS AN ONSHORE FLOW DEVELOPS.
MONDAY - CONFIDENCE...MEDIUM
WILL BE WATCHING SHOWERS OFF TO OUR SOUTHWEST TRYING TO WORK INTO
SRN WI. THE MID LEVEL RIDGE AXIS WILL SHIFT A BIT TO OUR EAST DURING
THE DAY HOWEVER THE BEST DCVA ASSOCIATED WITH UPSTREAM TROUGH HOLDS
OFF UNTIL MONDAY NIGHT. HOWEVER DURING THE DAY THERE WILL BE 850
MILLIBAR MOISTURE ADVECTION AS 850 WINDFLOW WILL BE SOUTHERLY. IN
THE LOWEST LEVELS THERE WILL BE AN EASTERLY TRAJECTORY WITH SFC WARM
FRONT STAYING WELL TO OUR SOUTH. ATTM THE 00Z NAM IS A COMPROMISE ON
PRECIP BETWEEN THE DRIER 00Z GFS AND 12Z ECMWF. SO BEST CHANCE
APPEARS TO BE SHAPING UP FOR THE SOUTHWEST HALF OF THE CWA DURG THE
AFTN.
MONDAY NIGHT - CONFIDENCE...MEDIUM
850 LLJ RAMPS AND DCVA ASSOC WITH APPCH 500 VORT MAX. SO EXPECTING A
DECENT SURGE OF PRECIP. SOUNDINGS FAIRLY STABLE SO THUNDER
POTENTIAL NOT GREAT.
TUESDAY - CONFIDENCE...MEDIUM
500 LOW ACRS IA OPENS UP AND SENDS A NEGATIVE TILT WAVE NORTHEAST
THROUGH SRN WI. CWASP VALUES ARE HIGHEST TO OUR SOUTH...THOUGH SOME
HIGHER CAPE NUMBERS BEING GENERATED BY GFS BUFKIT. WARM FRONT
POSITION WILL BE KEY FOR RESULTANT SFC BASED INSTABILITY. AT THIS
TIME THE PROGS TEND TO KEEP THE BOUNDARY TO OUR SOUTH. SHORTWAVE AND
CONTINUED 850 MOISTURE FLOW WILL KEEP SHRA/TSRA IN THE FCST. 12Z
ECMWF AND 00Z GFS SHOW DECENT QPF SIGNALS SO HIGHER POPS LOOK GOOD
AT THIS POINT.
WEDNESDAY AND WEDNESDAY NIGHT - CONFIDENCE...MEDIUM
ANOTHER 500 MILLIBAR LOW WILL BE HEADING EAST FROM THE DAKOTAS. SFC
LOW PROGGD TO HEAD NE TO NORTH OF LAKE SUPERIOR. MOISTURE WILL
CONTINUE TO STREAM NORTH INTO WI AHEAD OF ADVANCING COLD FRONT. SO
WILL KEEP SHRA/TSRA CHANCES WITH THE DYNAMICS OF THE TROUGH AND
CONVERGENCE OF LOWER LEVEL FORCING.
THURSDAY - CONFIDENCE...MEDIUM
500 MILLIBAR TROUGH WILL BE PASSING THROUGH WI WITH STRONGLY
CYCLONIC FLOW. LOWER LEVEL FORCING LIKELY OFF TO OUR EAST BUT SHRA
POTENTIAL WITHIN THE CYCLONIC FLOW WILL LIKELY BE THERE.
FRIDAY - CONFIDENCE...LOW
UNCERTAINTY ON DEGREE OF ISENTROPICALLY INDUCED PRECIPITATION
WITH VARYING POSITIONS OF 850 BAROCLINIC ZONE. THE GFS SHOWS MORE
ACROSS WI WHILE THE ECMWF KEEPS THE BULK OF IT TO OUR SOUTHWEST.
TIMING AND PLACEMENT ISSUES OF SHORTWAVE ENERGY IN AN OVERALL WEST
OR NORTHWEST FLOW REGIME.
AVIATION/12Z TAFS/...ISOLD SHOWERS AND TSTORMS WL CONTINUE TO AFFECT
SRN WI THRU EARLY MRNG AS SFC COLD FRONT SAGS SOUTH THRU THE AREA.
MOSTLY VFR CONDITIONS EXPECTED AS SHOWERS WIND DOWN WITH CLEARING
ANTICIPATED LATER TODAY INTO TONIGHT.
MARINE...WILL NEED TO WATCH WIND GUSTS CLOSELY NEXT FEW HOURS.
WITH 3 HOUR PRESSURE RISES OF 4 TO 6 MB...MAY SEE A PERIOD OF
STRONG GUSTY WINDS OVER THE LAKESHORE AND NEAR SHORE WATERS
BETWEEN 11Z AND 15Z. MAY HAVE SEVERAL GUSTS REACHING 35KTS AS COLD
FRONT OVER NORTHERN LAKE MI ACCELERATES SOUTHWARD. LAKE MI WATER
TEMP REMAINS IN THE LOWER 40S CONTRIBUTING TO ACCELERATION
SOUTHWARD OF FRONT. EXPECTING ONLY 1-2 HOURS OF STRONG GUSTS SO
FOR NOW...PLANNING ON HANDLING WITH MARINE WEATHER STATEMENT. WL
CONTINUE SMALL CRAFT ADVY THIS MORNING WITH DIMINISHING WINDS AND
WAVES EXPECTED LATE MORNING INTO THE AFTN.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR
LMZ643>646.
&&
UPDATE...MRC/REM
TODAY/TONIGHT AND AVIATION/MARINE...COLLAR
SUNDAY THROUGH FRIDAY...MBKHazardous weather outlook, May 7, 7:15 AM CDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 715 AM CDT SAT MAY 7 2016 WIZ046-047-051-052-056>060-062>072-081215- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 715 AM CDT SAT MAY 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOW PRESSURE WILL APPROACH THE REGION NEXT WEEK WITH ADDITIONAL CHANCES OF THUNDERSTORMS FROM MAINLY MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LMZ643>646-081215- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 715 AM CDT SAT MAY 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT BLUSTERY NORTH TO NORTHEAST WINDS ARE EXPECTED THIS MORNING BEHIND A COLD FRONT. A FEW GALE FORCE GUSTS OF 35 KNOTS ARE EXPECTED IN THE WAKE OF THE COLD FRONT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT THIS MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOW PRESSURE WILL THEN APPROACH THE REGION NEXT WEEK WITH ADDITIONAL CHANCES OF THUNDERSTORMS FROM MONDAY NIGHT INTO TUESDAY NIGHT. WWW.WEATHER.GOV/MKX MBK
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.